Alert archive / Guam / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Guam
NWS Guam issued this red flag warning at Apr 20, 2016, 8:27 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 21, 2016, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
309 WWMY80 PGUM 210127 RFWMY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1127 AM CHST THU APR 21 2016 ...DRY CONDITIONS AND GUSTY WINDS WILL MAINTAIN AN INCREASED FIRE DANGER THROUGH FRIDAY... GUZ001-210930- /O.UPG.PGUM.FW.A.0008.000000T0000Z-160421T0800Z/ /O.NEW.PGUM.FW.W.0005.160421T0127Z-160421T0800Z/ /O.NEW.PGUM.FW.A.0009.160421T0800Z-160422T0800Z/ GUAM- 1127 AM CHST THU APR 21 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH FRIDAY AFTERNOON. * AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS OF CENTRAL AND SOUTHERN GUAM. * WIND...EAST 17 TO 22 MPH WITH GUSTS TO 28 MPH. * HUMIDITY...NEAR 55 PERCENT * HIGHS IN THE UPPER 80S. * TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING UNTIL NEAR SUNSET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY... ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS HIGHLY DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES DOWNWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL MAINTAIN GOOD CONDITIONS FOR THE RAPID SPREAD OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. && $$ MGM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 20, 1:59 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 20, 1:59 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 459 AM CHST THU APR 21 2016 .SYNOPSIS... DRY CONDITIONS PREVAIL ACROSS THE MARIANAS WITH THE EXCEPTION OF A FEW SHOWERS OVER SAIPAN AND TINIAN WATERS. A LINE OF CLOUDS AND SHOWERS IS SEEN SOUTHWEST OF WAKE ISLAND IN ASSOCIATION WITH A TRADE-WIND SURGE. && .DISCUSSION... WHILE DRIER WEATHER IS EXPECTED TO PERSIST THE NEXT COUPLE OF DAYS...MODELS...MAINLY THE GFS...STILL HINT AT SHOWERS INCREASING SLIGHTLY OVER THE WEEKEND AS THE WEAK TRADE-WIND SURGE MOVES THROUGH THE AREA. GFS KEEPS THE STRONGER WINDS NORTH OF SAIPAN WITH THE BULK OF SHOWERS NEAR TINIAN AND SAIPAN. STILL THIS IS 2 TO 3 DAYS AWAY SO THERE IS STILL A FAIR BIT OF UNCERTAINTY CONCERNING THE DURATION OF INCREASED CLOUD COVER AND SHOWERS...NOT TO MENTION IF IT WILL HOLD TOGETHER TILL IT REACHES THE ISLANDS. DRIER CONDITIONS WILL RETURN EARLY NEXT WEEK. && .MARINE... LATEST SCATTEROMETRY AND BUOY DATA SHOW THAT WINDS AND SEAS HAVE BOTH DIMINISHED BELOW SMALL CRAFT LEVELS SO HAVE CANCELLED THE SMALL CRAFT ADVISORY. SEAS WILL CONTINUE TO DECREASE SLOWLY THE NEXT COUPLE OF DAYS. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT LEAST THE NEXT SEVERAL DAYS. && .FIRE WEATHER... CONTINUED DRY AND BREEZY CONDITIONS MAY PROMPT THE ISSUANCE OF A RED FLAG WARNING LATER TODAY. WINDS WILL DECREASE OVER THE WEEKEND AND THAT WILL REDUCE THE THREAT OF QUICK-SPREADING WILDFIRES. && .EASTERN MICRONESIA... SATELLITE SHOWS A TRADE-WIND DISTURBANCE CENTERED NEAR 3N169E IS CAUSING SHOWERS AND THUNDERSTORMS JUST SOUTH OF EBON ATOLL...AND TRADE-WIND CONVERGENCE IS TRIGGERING SPOTTY SHOWERS ACROSS POHNPEI STATE. DRY WEATHER PREVAILS AT MAJURO...AND AT KOSRAE THIS MORNING AT LEAST. MODELS INDICATE HEAVIER SHOWERS WILL REMAIN SOUTH OF 5N FOR THE NEXT FEW DAYS...BUT GFS ALSO INDICATES SOME SHOWERS COULD DEVELOP NORTHWARD UP TO 7N-8N NEXT WEEK. OTHERWISE...MAJURO WILL REMAIN DRY THROUGH THIS WEEKEND...WHILE A FEW SHOWERS SPREAD ACROSS KOSRAE STATE AT TIMES...AND TRADE-WIND CONVERGENCE CONTINUES TO TRIGGER SPOTTY SHOWERS ACROSS POHNPEI STATE. SWELL AND WIND WAVES WILL GRADUALLY SUBSIDE ACROSS THE REGION THE NEXT FEW DAYS AS TRADE WINDS DECREASE THROUGH THE END OF THE WEEK. && .WESTERN MICRONESIA... ASCAT ANALYSIS SHOWS A SURFACE TROUGH STRETCHING FROM SOUTH OF KOROR TO JUST NORTHWEST OF CHUUK. SATELLITE SHOWS WIDELY SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS IN PATCHY AREAS ALONG AND NORTH OF THIS TROUGH. MODEL GUIDANCE INDICATES SPOTTY SHOWERS WILL CONTINUE ACROSS PALAU THROUGH THIS WEEKEND...AND SOME SHOWERS COULD SPREAD NORTHWEST ACROSS YAP STATE BY SATURDAY. TRADE-WIND CONVERGENCE ACROSS NORTHERN CHUUK STATE SHOULD PRODUCE HELPFUL SHOWERS THE NEXT FEW DAYS...BUT RELATIVELY DRY WEATHER IS EXPECTED FOR MOST OF CHUUK STATE THROUGH THE LONGER TERM. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...FIRE WEATHER WATCH THROUGH THIS AFTERNOON FOR GUZ001. MARIANAS WATERS...NONE. && W. AYDLETT/SIMPSON
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:27 PM CDT | Fire Weather Watch | GUM | 24 hr |
Nearby
Red Flag Warnings in Guam, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.